MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER
Catalog Number 401611M
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the distal end of a 6f 11cm brite tip sheath got frayed after it was inserted.The device was removed from the patient and replaced with a new brite tip sheath to complete the procedure.There was no reported patient injury.The target lesion was the iliac artery.The vessel level of angulation, calcification and tortuosity is none.The vessel level of stenosis is 100%.The product was stored and handled according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.There was no excessive force applied to the device during withdrawal from package.The device was not resterilized.The device was prepped according to instructions for use (ifu).The device was prep normally.There were no anomalies noted during or after the device was prepped.An ipsilateral approach was made.There was no unusual force used at any time during the procedure.There was no excess force used during insertion.The product was removed intact (in one piece) from the patient.The device was not returned for analysis due to the patient¿s infectious disease.A product history record (phr) review of lot 17796887 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip frayed/split/torn in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the issue experienced could not be determined.Based on the information available for review, it is not possible to determine what may have contributed to the issue experienced since the customer reported there was no excessive force used during use of the device.However, procedural/handling factors are possible since this reported issue typically occurs after application of excessive force during insertion into the patient.According to the instructions for use (ifu), which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub.Withdraw the guidewire and dilator.To avoid damage to the csi tip, do not withdraw the dilator until the csi is in the vessel.¿ neither the phr review, nor the information available for review suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the distal end of a brite tip sheath got frayed after it was inserted.The device was removed from the patient and replaced with a new brite tip sheath to complete the procedure.There was no reported patient injury.The target lesion was the iliac artery.The vessel level of angulation, calcification and tortuosity is none.The vessel level of stenosis id 100%.The product was stored and handled according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.There was no excessive force applied to the device during withdrawal from package.The device was not resterilized.The device was prepped according to instructions for use (ifu).The device was prep normally.There were no anomalies noted during or after the device was prepped.An ipsilateral approach was made.There was no unusual force used at any time during the procedure.There was no excess force used during insertion.The product was removed intact (in one piece) from the patient.The device will not be returned for analysis as it was discarded due to patient¿s infectious disease.

Brand Name
SI BRITE TIP 6F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8404733
Report Number9616099-2019-02769
Device Sequence Number13947084
Product Code DYB
UDI-Device Identifier20705032000236
UDI-Public20705032000236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number401611M
Device Lot Number17796887
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRITE TIP SHEATH